Wavelet techniques for pointwise regularity
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 1, pp. 3-33.

Let E be a Banach (or quasi-Banach) space which is shift and scaling invariant (typically a homogeneous Besov or Sobolev space). We introduce a general definition of pointwise regularity associated with E, and denoted by C E α (x 0 ). We show how properties of E are transferred into properties of C E α (x 0 ). Applications are given in multifractal analysis.

Soit E un espace de Banach (ou un quasi-Banach) invariant par translation et dilatation (typiquement un espace de Besov ou de Sobolev homogène). Nous introduisons une définition générale de régularité ponctuelle associée à E, et notée C E α (x 0 ). Nous montrons comment les propriétés de E se traduisent en propriétés de C E α (x 0 ). Nous donnons également des application en analyse multifractale.

DOI: 10.5802/afst.1111
Jaffard, Stéphane 1

1 Laboratoire d’Analyse et de Mathématiques Appliquées, Université Paris XII, 61 Avenue du Général de Gaulle, 94010 Créteil Cedex (France).
@article{AFST_2006_6_15_1_3_0,
     author = {Jaffard, St\'ephane},
     title = {Wavelet techniques for pointwise regularity},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {3--33},
     publisher = {Universit\'e Paul Sabatier, Institut de math\'ematiques},
     address = {Toulouse},
     volume = {Ser. 6, 15},
     number = {1},
     year = {2006},
     doi = {10.5802/afst.1111},
     mrnumber = {2225745},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/afst.1111/}
}
TY  - JOUR
AU  - Jaffard, Stéphane
TI  - Wavelet techniques for pointwise regularity
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2006
SP  - 3
EP  - 33
VL  - 15
IS  - 1
PB  - Université Paul Sabatier, Institut de mathématiques
PP  - Toulouse
UR  - http://www.numdam.org/articles/10.5802/afst.1111/
DO  - 10.5802/afst.1111
LA  - en
ID  - AFST_2006_6_15_1_3_0
ER  - 
%0 Journal Article
%A Jaffard, Stéphane
%T Wavelet techniques for pointwise regularity
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2006
%P 3-33
%V 15
%N 1
%I Université Paul Sabatier, Institut de mathématiques
%C Toulouse
%U http://www.numdam.org/articles/10.5802/afst.1111/
%R 10.5802/afst.1111
%G en
%F AFST_2006_6_15_1_3_0
Jaffard, Stéphane. Wavelet techniques for pointwise regularity. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 15 (2006) no. 1, pp. 3-33. doi : 10.5802/afst.1111. http://www.numdam.org/articles/10.5802/afst.1111/

[1] Arneodo, A.; Audit, B.; Decoster, N.; Muzy, J.-F.; Vaillant, C.; Bunde, A.; Kropp, J.; Schellnhuber., H. J. Wavelet-based multifractal formalism: Applications to DNA sequences, satellite images of the cloud structure and stock market data, The Science of Disasters, Springer, 2002, pp. 27-102

[2] Autin, F. Point de vue maxiset en estimation non paramétrique, Université Paris 7 (2004) (Ph. D. Thesis)

[3] Beauzamy, B. Introduction to Banach spaces and their geometry, 68, North-Holland Publishing Co., Amsterdam, 1985 | MR | Zbl

[4] Benassi, A.; Cohen, S.; Istas, J. Identifying the multifractional function of a Gaussian process, Stat. Proba. letters., Volume 39 (1998), pp. 337-345 | MR | Zbl

[5] Benassi, A.; Jaffard, S.; Roux, D. Elliptic Gaussian random processes, Rev. Mat. Iberoam., Volume 13 (1997), pp. 19-90 | MR | Zbl

[6] Bony, J.-M. Second microlocalization and propagation of singularities for semilinear hyperbolic equations, Hyperbolic equations and related topics, Academic Press, 1986, pp. 11-49 (Katata/Kyoto, 1984) | MR | Zbl

[7] Bourdaud, G. Réalisations des espaces de Besov homogènes, Arkiv för Mat., Volume 26 (1988), pp. 41-54 | MR | Zbl

[8] Brezis, H. Analyse fonctionnelle, Masson, 1983 | MR | Zbl

[9] Caldéron, A. P.; Zygmund, A. Local properties of solutions of elliptic partial differential equations, Studia Math., Volume 20 (1961), pp. 171-227 | MR | Zbl

[10] Cohen, A.; Dahmen, W.; Daubechies, I.; DeVore, R. Harmonic analysis of the space BV, Rev. Mat. Iberoam., Volume 19 (2003), pp. 235-263 | MR | Zbl

[11] Cohen, A.; Dahmen, W.; DeVore, R. Adaptive wavelet methods for elliptic operator equations: Convergence rates, Math. Comput., Volume 70 (2001) no. 233, pp. 27-75 | MR | Zbl

[12] Cohen, S. Liens entre densité spectrale et autosimilarité asymptotique dans certains modèles gaussiens (might appear in Ann. Univ. Blaise Pascal)

[13] Donoho, D.; Johnstone, I. M.; Kerkyacharian, G.; Picard, D. Wavelet shrinkage: Asymptopia?, J. R. Stat. Soc., Ser. B, Volume 57 (1995), pp. 301-369 | MR | Zbl

[14] Feichtinger, H.; Zimmermann, G. An exotic minimal Banach space of functions, Math. Nachr., Volume 239-240 (2002), pp. 42-61 | MR | Zbl

[15] Frazier, M.; Jawerth, B.; Weiss, G. Littlewood-Paley theory and the study of function spaces, CBMS Regional Conference Series in Mathematics, 79, AMS, 1991 | Zbl

[16] Jaffard, S.; Melot, C. Wavelet analysis of fractal Boundaries, Part 1: Local regularity and Part 2: Multifractal formalism, Comm. Math. Phys., Volume 258 (2005) no. 3, pp. 513-565 | MR | Zbl

[17] Jaffard, S.; Meyer, Y.; Ryan, R. Wavelets: Tools for Science and Technology, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2001 | MR | Zbl

[18] Jaffard, S.; Meyer, Y. Wavelet methods for pointwise regularity and local oscillations of functions, Mem. Amer. Math. Soc., Volume 123 (1996) no. 587, pp. x+110 | MR | Zbl

[19] Jaffard, S. Pointwise smoothness, two-microlocalization and wavelet coefficients, Publications Matematiques, Volume 35 (1991), pp. 155-168 | MR | Zbl

[20] Jaffard, S. Wavelet methods for fast resolution of elliptic problems, SIAM J. Numer. Anal., Volume 29 (1992), pp. 965-986 | MR | Zbl

[21] Jaffard, S. Local behavior of Riemann’s function, Harmonic analysis and operator theory (Caracas, 1994) (Contemporary Mathematics), Volume 189, Amer. Math. Soc., Providence, RI, 1995, pp. 287-307 | MR | Zbl

[22] Jaffard, S. Oscillation spaces: Properties and applications to fractal and multifractal functions, J. Math. Phys., Volume 39 (1998), pp. 4129-4141 | MR | Zbl

[23] Jaffard, S. Sur la dimension de boîte des graphes, C. R. Acad. Sci. Paris Sér. I Math., Volume 326 (1998) no. 5, pp. 555-560 | MR | Zbl

[24] Jaffard, S. Pointwise regularity criteria, C.R.A.S., Série 1, Volume 339 (2004) no. 11, pp. 757-762 | MR | Zbl

[25] Jaffard, S.; Lapidus, M.; van Frankenhuijsen, M. Wavelet techniques in multifractal analysis, Fractal geometry and applications: a jubilee of Benoît Mandelbrot, Part 2 (Proc. Sympos. Pure Math.), Volume 72, Amer. Math. Soc., Providence, RI, 2004, pp. 91-151 | MR | Zbl

[26] Jaffard, S. Beyond Besov spaces Part 2: Oscillation spaces, Constr. Approx., Volume 21 (2005) no. 1, pp. 29-61 | MR | Zbl

[27] Mallat, S. A Wavelet Tour of Signal Processing, Academic Press, 1998 | MR | Zbl

[28] Meyer, Y.; Xu, H. Wavelet analysis and chirps, Appl. Comput. Harmon. Anal., Volume 4 (1997) no. 4, pp. 366-379 | Zbl

[29] Meyer, Y. La minimalité de l’espace de Besov B 1 0,1 et la continuité des opérateurs définis par des intégrales singulières, Monografias de Matematicas, Univ. Autonoma de Madrid, 1986 no. 4 | MR | Zbl

[30] Meyer, Y. Ondelettes et opérateurs, Hermann, 1990 | MR | Zbl

[31] Meyer, Y. Wavelet analysis, local Fourier analysis and 2-microlocalization, Harmonic Analysis and Operator Theory (Caracas, 1994) (Contemp. Math.), Volume 189, Amer. Math. Soc., Providence, RI, 1995, pp. 393-401 | MR | Zbl

[32] Meyer, Y. Wavelets, Vibrations and Scalings, CRM Monograph Series, 9, American Mathematical Society, 1998 | MR | Zbl

[33] Moritoh, S.; Yamada, T. Two-microlocal Besov spaces and wavelets, Rev. Mat. Iberoamericana, Volume 20 (2004), pp. 277-283 | MR | Zbl

[34] Parisi, G.; Frisch, U. On the singularity spectrum of fully developped turbulence, Turbulence and predictability in geophysical fluid dynamics, North Holland, Proceedings of the International Summer School in Physics Enrico Fermi (1985), pp. 84-87

[35] Singer, I. Bases in Banach spaces 1, Springer-Verlag, 1970 | MR | Zbl

[36] Triebel, H. Wavelet frames for distributions; local and pointwise regularity, Studia Math., Volume 154 (2003), pp. 59-88 | MR | Zbl

[37] Vedel, B. Règlement de la divergence infra-rouge dans des bases d’ondelettes adaptées, Université d’Amiens (2004) (Ph. D. Thesis)

[38] Wojtaszczyk, P. Banach spaces for analysts, Cambridge Univ. Press, 1991 | MR | Zbl

Cited by Sources: